MAUDE Adverse Event Report: STAAR SURGICAL COMPANY MICROSTAAR INJECTOR; INTRAOCULAR LENS FOLDERS AND INJECTORS

STAAR SURGICAL COMPANY MICROSTAAR INJECTOR; INTRAOCULAR LENS FOLDERS AND INJECTORS
Model Number SFC-45
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The reporter indicated a 12.6mm micl12.6 implantable collamer lens, -09.50 diopter, was damaged (lens split into 2 pieces) and it was unknown if there was any patient contact.The backup lens was implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
No similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5: the reporter indicated the surgeon was loading a 12.6mm tmicl12.6 implantable collamer lens, -09.50 diopter, and the lens tore.The lens was replaced with the backup lens and the problem was resolved.The cause of the event was due to the device, the icl was stuck in a defective cartridge.The cartridge was narrow and would not allow the lens to pass through.There was no patient contact.Claim # (b)(4).
 
Additional Manufacturer Narrative
H3: device evaluation: the cartridge was not returned for evaluation.The lens was returned in a vial, with moisture on the lens.Visual inspection found the lens optic and one haptic torn.H6 - cartridge lot number search: no similar complaint was reported for units within the same lot.H6: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).

Brand Name
MICROSTAAR INJECTOR
Common Device Name
INTRAOCULAR LENS FOLDERS AND INJECTORS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key13014909
Report Number2023826-2021-04805
Device Sequence Number5188226
Product Code MSS
UDI-Device Identifier00841542103015
UDI-Public00841542103015
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K152357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberSFC-45
Device Lot Number1492563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer01/06/2022
02/14/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date02/04/2022
03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOAM TIP PLUNGER MODEL FTP - LOT # 1471040.; INJECTOR MODEL MSI-PF - LOT # UNK.; LENS MODEL MICL12.6, SERIAL # (B)(6).; UNK.
Patient Age29 YR
Patient SexFemale